[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] What happened here....any ideas?



On  4 Dec 97 at 9:12, Crystal Carrier wrote:

> Hi, I have been lurking here for a few weeks and I had some problems last
> night that I can't figure out. (to those of you who know me, feel free to
> delete now....it is that weird body syndrome again! 8-)
> I am using the MM 506 with the QR softsets and humalog. I have recently
> been having problems with bent cannulas and am getting help addressing that
> problem (a *Santa Claus* is sending me a soft-serter) Yesterday my BGs were
> cooperative, between 88-150 all day. At 9:30pm after two hrs of fairly
> strenous dancing my BG was 112. I had my normal snack and bolus at 10:30pm,
> at 12mn BG was 269 and 288(checked twice because I was shocked) 
> I decided that it must be a bent cannula (again!), decided to change the
> set, it was not bent though, hmmm. I was really tired, but afraid to go to
> bed with BG that high. Decided to take an injection of 2 units and set the
> alarm for 2:30am. At 2:30 BG was 233....the injection didn't work?? I
> decided to bolus 2 units, maybe the infusion line was partially clogged?
> Reset the alarm for 4:30am, BG was 182......where is this insulin going??
> I found out at 7:30am upon waking.....BG at 41!! Is it possible that the
> humalog is experiencing a delayed absorption time?...this happen to anyone
> else??

My doctor talked to me about some studies that indicate that Lispro 
sometimes acts more like regular in some people.  It seems to depend 
on site, temperature, and all kinds of variables, just like the 
absorption rates for the other insulins.  Have you ever seen the 
chart on the variability of NPH absorption?    I've had this happen a 
too - where my bg would shoot up after a meal then crash about 
four or six hours later.  It happend before I went on the pump 
with both Regular and Lispro.  I talked to another endo about it 
and she said that there is some research that indicates that some 
people may have antibodies that attach to the insulin and suspend it 
for a few hours, then release it.  I've had less problems with this 
since I've been on the pump.


Randall Winchester

************************************************************
* The views expressed here are mine and do not necessarily *
* reflect the official position of my employer.            *
************************************************************
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
***********************************************************